Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 290, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 23, 2014, 9:49 AM EST for Butts County, Henry County, Newton County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 9:49 AM EST (14:49 UTC)
- Expired
- Dec 23, 2014, 10:15 AM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 10:00 AM EST | HAIL 1 | Covington, GA | SEVERAL EMPLOYEES OF HENDERSONS GROCERY AND SHELL STATION NEAR HIGHWAY 36 REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS52 KFFC 231449
SVRFFC
GAC035-151-217-231515-
/O.NEW.KFFC.SV.W.0290.141223T1449Z-141223T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTTS COUNTY IN CENTRAL GEORGIA...
NEWTON COUNTY IN NORTH CENTRAL GEORGIA...
EASTERN HENRY COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 1015 AM EST
* AT 948 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF PORTERDALE...OR 9 MILES SOUTH OF
COVINGTON...AND MOVING NORTH AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...GEORGIA
INTERNATIONAL HORSE PARK...STEWART...GUM CREEK...ALMON...ROCKY
PLAINS...STARRSVILLE...WORTHVILLE AND BRICK STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3365 8376 3364 8373 3362 8369 3344 8380
3344 8382 3342 8383 3341 8385 3336 8386
3338 8395 3365 8394 3371 8393 3371 8391
3374 8391
TIME...MOT...LOC 1448Z 195DEG 40KT 3346 8389
$$2 follow-up statements
375
WWUS52 KFFC 231458
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 AM EST TUE DEC 23 2014
GAC035-151-231506-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-141223T1515Z/
BUTTS GA-HENRY GA-
958 AM EST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTTS AND EASTERN
HENRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED NORTH
OF BUTTS COUNTY... AND THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3365 8376 3364 8373 3362 8369 3344 8380
3344 8382 3349 8392 3365 8394 3371 8393
3371 8391 3374 8391
TIME...MOT...LOC 1456Z 204DEG 35KT 3353 8384
$$
GAC217-231515-
/O.CON.KFFC.SV.W.0290.000000T0000Z-141223T1515Z/
NEWTON GA-
958 AM EST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR NEWTON COUNTY...
AT 956 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PORTERDALE...OR NEAR COVINGTON...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...GEORGIA
INTERNATIONAL HORSE PARK...STARRSVILLE...GUM CREEK...BRICK STORE...
ALMON AND ROCKY PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3365 8376 3364 8373 3362 8369 3344 8380
3344 8382 3349 8392 3365 8394 3371 8393
3371 8391 3374 8391
TIME...MOT...LOC 1456Z 204DEG 35KT 3353 8384
$$938
WWUS52 KFFC 231513
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 AM EST TUE DEC 23 2014
GAC217-231522-
/O.EXP.KFFC.SV.W.0290.000000T0000Z-141223T1515Z/
NEWTON GA-
1013 AM EST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY WILL EXPIRE AT
1015 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND MOVED NORTH OF THE AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3365 8376 3364 8373 3362 8369 3344 8380
3344 8382 3349 8392 3365 8394 3371 8393
3371 8391 3374 8391
TIME...MOT...LOC 1512Z 195DEG 40KT 3353 8384
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 6:48 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Dec 23, 6:48 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 AM EST TUE DEC 23 2014 .PREV DISCUSSION... /ISSUED 423 AM EST TUE DEC 23 2014/ SHORT TERM /TODAY THROUGH WEDNESDAY/... CURRENT RADAR LOOP SHOWS SHOWERS MOVING SW TO NE ACROSS LA...MS...AL...AND GA. THERE ARE A FEW LIGHTNING STRIKES OVER TN BUT THE MAJORITY OF THE THUNDERSTORMS ARE CONFINED TO THE GULF COAST. VERY MOIST SOUTHWESTERLY FLOW HAS SET UP ACROSS THE AREA THIS MORNING. INCREASED INSTABILITY IS STILL EXPECTED ACROSS THE REGION TODAY AND TONIGHT WITH ALL THE MODELS IN GOOD AGREEMENT ON THE POTENTIAL FOR SEVERE WEATHER TODAY. MODELS INDICATING CONVECTION POSSIBLY FIRING UP AROUND NOON OVER CENTRAL PORTIONS OF THE STATE MOVING NORTH THROUGH THIS AFTERNOON. BY LATE THIS AFTERNOON AND EVENING...PRECIP BECOMES MORE WIDESPREAD SO SEE NO REASON TO LOWER POPS IN THE CURRENT FORECAST. SOME OF THE REFLECTIVITY MODELS ARE SHOWING LINES OF CONVECTION SETTING UP ACROSS THE STATE TODAY BUT THEY DONT PINPOINT NORTH OR CENTRAL GA AS BEING THE FOCUS AREA. THIS HAPPENS WITH LOW CAPE HIGH SHEAR STORMS SO WILL NEED TO FOCUS ON THE ENTIRE AREA WITH CENTRAL STARTING MIDDAY MOVING NORTHWARD THROUGH TONIGHT. TOOK A LOOK AT THE EXPERIMENTAL SHERB INDEX WHICH HAS BEEN SHOWN TO CORRELATE WELL WITH TORNADO AND WIND DAMAGE REPORTS IN HIGH SHEAR LOW CAPE ENVIRONMENTS. STILL ONLY INDICATING MAX VALUES OF 0.5 TO 0.9 TUES THRU WED. TYPICALLY NEED VALUES OVER 1.0 TO SEE MUCH CHANCE OF TORNADOES OR WIND DAMAGE. ANOTHER THREAT WITH THIS SYSTEM IS THE POTENTIAL FOR HEAVY RAIN AND MINOR FLOODING. CURRENTLY WERE FORECASTING 1.5 TO 2.5 INCHES TOTAL WITH ISOLATED AREAS NEAR 3 INCHES THROUGH WED AFTERNOON. CURRENT FLASH FLOOD GUIDANCE SHOWS THAT WE CAN SUPPORT THIS AMOUNT OF RAIN BUT A FEW LOCATIONS MAY COME CLOSE SO WILL NEED TO WATCH THE USUAL SUSPECTS WHEN IT COMES TO SOME OF OUR MORE FLASHY CREEKS AND RIVERS. HYDROLOGY... CURRENT QPF SHOWS HIGHEST VALUES ACROSS NE AND SE PORTIONS OF OUR AREA OF RESPONSIBILITY. NOT TOO CONCERNED ABOUT AREAS IN SE GA AS THOSE SOILS BELOW THE FALL LINE CAN HANDLE THE HIGHER AMOUNTS BUT AREAS IN THE NE GA MOUNTAINS MAY BE A BIT DIFFERENT. WE HAVE HAD A FAIRLY DRY DECEMBER SO FAR SO WE COULD USE THE RAIN BUT THINGS WILL BE CLOSE WHEN IT COMES TO FLOODING CONCERNS. WILL NEED TO MONITOR THIS AREA FOR POSSIBLE MINOR FLOODING. AT THIS TIME EXPECT RAIN TO FALL AT MORE STEADY PACE WITH THE HEAVIEST RATE AROUND 1 INCH FROM 00-12 WED. STORM TOTAL AMOUNTS AROUND 2 TO 3 INCHES FOR NE GA TONIGHT THRU WED. FLASH FLOOD GUIDANCE IS SHOWING THE COUNTIES IN THAT AREA CAN HANDLE 3.4 TO 3.5 INCHES OVER A 6 HOUR PERIOD SO WE SHOULD BE ALL RIGHT BUT WE DO NOT WANT TO LET OUR GUARD DOWN. 01 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... LONG TERM BEGINS WITH THE COLD FRONT EXITING THE FORECAST AREA WEDNESDAY NIGHT. SOME POTENTIAL STILL EXISTS FOR SOME WRAP AROUND PRECIPITATION LATE WEDNESDAY NIGHT TO BECOME MIXED WITH SNOW ACROSS THE NORTHEAST. CRITICAL THICKNESS VALUES REACH INTO THE NORTHERN ZONES LATE...BUT MODELS WANT TO SHOW LIMITED MOISTURE SO NOT EXPECTING ANY ACCUMULATIONS. SHOULD BE DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. SOUTHWEST FLOW RETURNING OVER THE WEEKEND BRINGING MOISTURE BACK INTO THE FORECAST AREA. MODELS STILL DIFFERING ON THE DETAILS...HOWEVER A CHANCE OF RAIN EACH DAY THROUGH THE END OF THE PERIOD LOOKS REASONABLE. 41 && .AVIATION... 12Z UPDATE... LIFR CONDITIONS TO START THE TAF PERIOD WITH MAINLY IFR TO MVFR CONDITIONS EXPECTED. AREAS OF RAIN...DRIZZLE AND SHOWERS WILL CONTINUE ACROSS THE STATE TODAY THROUGH WEDNESDAY MORNING WITH EAST TO SOUTHEAST WINDS IN THE 6-12KT RANGE. VSBYS WILL BE UP AND DOWN ALL DAY BUT THEY SHOULD MAINLY BE IN THE MVFR RANGE. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 48 63 41 / 100 100 90 30 ATLANTA 52 51 64 41 / 100 100 90 10 BLAIRSVILLE 50 48 59 36 / 100 100 90 30 CARTERSVILLE 52 50 64 36 / 100 100 80 10 COLUMBUS 63 59 68 41 / 100 100 80 10 GAINESVILLE 47 45 60 39 / 100 100 90 30 MACON 61 60 67 41 / 100 100 90 20 ROME 53 50 64 37 / 100 100 80 10 PEACHTREE CITY 56 55 64 39 / 100 100 90 10 VIDALIA 69 61 70 48 / 100 100 90 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Dec 23, 5:01 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EST TUE DEC 23 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTH AND CENTRAL GEORGIA. A FEW MAY BECOME SEVERE MAINLY OVER CENTRAL GEORGIA. A WARM FRONT SHOULD PUSH NORTHWARD INTO CENTRAL GEORGIA DURING THE DAY. A FEW STORMS MAY BECOME SEVERE IN THE WARMER AND MORE UNSTABLE AIR...GENERALLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO MILLEDGEVILLE LINE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT WILL PUSH THROUGH GEORGIA ON WEDNESDAY. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN GEORGIA BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 23, 8:33 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 AM EST TUE DEC 23 2014
GAZ074-084-085-097-231415-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-LAURENS GA-
833 AM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JOHNSON...WILKINSON...WASHINGTON AND LAURENS COUNTIES UNTIL 915 AM
EST...
AT 832 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE...OR 11 MILES SOUTHWEST OF
SANDERSVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS JOHNSON...WILKINSON...WASHINGTON AND LAURENS COUNTIES THROUGH
915 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
SANDERSVILLE...TENNILLE...TOOMSBORO...OCONEE...DEEPSTEP...WARTHEN...
HEBRON...DOWNS AND HAMBURG STATE PARK.
LAT...LON 3269 8288 3278 8308 3308 8302 3308 8301
3311 8297 3311 8295 3313 8290 3320 8285
3324 8278 3324 8275 3322 8274 3318 8274
3317 8272 3314 8270 3313 8266 3305 8262
3303 8260
TIME...MOT...LOC 1332Z 205DEG 37KT 3285 8292Special weather statement, Dec 23, 8:36 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 AM EST TUE DEC 23 2014
GAZ069-071-080-081-231400-
UPSON GA-TAYLOR GA-CRAWFORD GA-MONROE GA-
836 AM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN UPSON...TAYLOR...CRAWFORD AND MONROE COUNTIES UNTIL 900 AM EST...
AT 836 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF BUTLER...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS UPSON...TAYLOR...CRAWFORD AND MONROE COUNTIES THROUGH 900 AM
EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
YATESVILLE...CULLODEN...THE ROCK...RUSSELLVILLE...CARSONVILLE...
WESLEY CHURCH...FICKLING MILL...REDBONE CROSSROADS...SALEM AND
LOGTOWN.
LAT...LON 3265 8434 3273 8432 3273 8429 3275 8429
3276 8431 3299 8425 3299 8412 3293 8412
3293 8406 3295 8405 3295 8404 3297 8404
3292 8398 3259 8418
TIME...MOT...LOC 1336Z 205DEG 36KT 3270 8424Special weather statement, Dec 23, 9:03 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 AM EST TUE DEC 23 2014
GAZ069>072-231430-
UPSON GA-JONES GA-LAMAR GA-MONROE GA-
903 AM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL IN UPSON...
JONES...LAMAR AND MONROE COUNTIES UNTIL 930 AM EST...
AT 902 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YATESVILLE...OR 7 MILES SOUTHEAST OF
BARNESVILLE...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL IS LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS
UPSON...JONES...LAMAR AND MONROE COUNTIES THROUGH 930 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BARNESVILLE...FORSYTH...MILNER...YATESVILLE...CULLODEN...ALDORA...
JULIETTE...COLLIER...BLOUNT...CHAPPEL MILL...REDBONE...BERNER...
BRENT...JOHNSTONVILLE...RUSSELLVILLE...GOGGINS...HIGH FALLS STATE
PARK AND LIBERTY HILL.
LAT...LON 3290 8424 3318 8418 3318 8413 3320 8412
3320 8387 3319 8385 3318 8382 3313 8381
3314 8377 3285 8402 3285 8411
TIME...MOT...LOC 1402Z 204DEG 36KT 3297 8409Special weather statement, Dec 23, 9:08 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EST TUE DEC 23 2014
GAZ061-062-074-075-231430-
GLASCOCK GA-WASHINGTON GA-HANCOCK GA-WARREN GA-
908 AM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN
GLASCOCK...WASHINGTON...HANCOCK AND WARREN COUNTIES UNTIL 930 AM
EST...
AT 906 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MITCHELL...OR 11 MILES
SOUTHEAST OF SPARTA...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL IS LIKELY WITH THIS STORM AS THIS STORM MOVES ACROSS
PARTS OF GLASCOCK...WASHINGTON...HANCOCK AND WARREN COUNTIES THROUGH
930 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WARRENTON...
SPARTA...NORWOOD...MITCHELL...CAMAK...SPRINGFIELD... WARTHEN...
CULVERTON...POWELTON...JEWELL...BARNETT...HAMBURG STATE PARK...
MAYFIELD...REESE...MESENA...BEALL SPRINGS...SHOALS...AGRICOLA AND
CADLEY.
LAT...LON 3303 8279 3310 8299 3345 8295 3344 8292
3344 8285 3347 8287 3352 8282 3351 8275
3354 8272 3359 8270 3360 8267 3360 8266
3361 8265 3346 8259 3341 8255 3335 8255
3335 8253
TIME...MOT...LOC 1406Z 203DEG 36KT 3315 8286Special weather statement, Dec 23, 9:24 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 AM EST TUE DEC 23 2014
GAZ048-057>059-231500-
HENRY GA-NEWTON GA-JASPER GA-BUTTS GA-
924 AM EST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 35 MPH WINDS
IN HENRY...NEWTON...JASPER AND BUTTS COUNTIES UNTIL 1000 AM EST...
AT 924 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLOVILLA...OR NEAR JACKSON...MOVING
NORTHEAST AT 55 MPH.
SMALL HAIL AND WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS PARTS OF HENRY...NEWTON...JASPER AND BUTTS
COUNTIES THROUGH 1000 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COVINGTON...JACKSON...MONTICELLO...LOCUST GROVE...OXFORD...
PORTERDALE...NEWBORN...FLOVILLA...MANSFIELD...JENKINSBURG...SHADY
DALE...STEWART...CALVIN...OAK HILL...EUDORA...WORTHVILLE...BRICK
STORE...MCELHENEYS CROSSROADS...INDIAN SPRINGS STATE PARK AND OLA.
LAT...LON 3326 8412 3329 8409 3330 8411 3354 8405
3353 8405 3361 8397 3364 8375 3359 8369
3353 8368 3344 8355 3313 8381 3318 8382
3320 8384 3320 8412
TIME...MOT...LOC 1424Z 202DEG 47KT 3323 8395Special weather statement, Dec 23, 9:48 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 AM EST TUE DEC 23 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-232300- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DE KALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 948 AM EST TUE DEC 23 2014 ...DENSE FOG WILL LOWER VISIBILITY TO AS LOW AS ONE HALF MILE TODAY... AREAS OF DRIZZLE AND FOG WILL PERSIST THROUGH THE DAY WITH SOME IMPROVEMENT THIS AFTERNOON. MOTORISTS SHOULD USE LOW BEAM HEADLIGHTS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION!
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:13 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 32 min |
| Dec 23, 6:27 AM EST | Severe Thunderstorm Warning | FFC | Wilcox | 33 min |
| Dec 23, 6:40 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Macon | 21 min |
| Dec 23, 6:56 AM EST | Special Weather Statement | FFC | Houston, Peach | 34 min |
| Dec 23, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Houston, Peach | 22 min |
| Dec 23, 7:17 AM EST | Special Weather Statement | FFC | Webster | 28 min |
| Dec 23, 7:30 AM EST | Special Weather Statement | FFC | Bibb | 30 min |
| Dec 23, 7:33 AM EST | Special Weather Statement | FFC | Houston | 12 min |
| Dec 23, 7:36 AM EST | Special Weather Statement | FFC | Marion, Schley | 24 min |
| Dec 23, 7:44 AM EST | Special Weather Statement | FFC | Wilkinson | 31 min |
| Dec 23, 8:03 AM EST | Special Weather Statement | FFC | Taylor | 27 min |
| Dec 23, 8:33 AM EST | Special Weather Statement | FFC | Washington | 42 min |
| Dec 23, 8:36 AM EST | Special Weather Statement | FFC | Upson | 24 min |
| Dec 23, 9:03 AM EST | Special Weather Statement | FFC | Lamar, Monroe | 27 min |
| Dec 23, 9:08 AM EST | Special Weather Statement | FFC | Warren | 22 min |
| Dec 23, 9:24 AM EST | Special Weather Statement | FFC | Butts, Jasper, Newton | 36 min |
| Dec 23, 10:11 AM EST | Special Weather Statement | FFC | Walton | 34 min |
| Dec 23, 12:49 PM EST | Special Weather Statement | FFC | Chattooga | 26 min |
| Dec 23, 12:59 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 31 min |
| Dec 23, 1:16 PM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 25 hr |
| Dec 23, 1:24 PM EST | Special Weather Statement | FFC | Gordon | 36 min |
| Dec 23, 1:46 PM EST | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 29 min |
| Dec 23, 1:53 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 52 min |
| Dec 23, 2:52 PM EST | Special Weather Statement | FFC | Dade | 23 min |
| Dec 23, 3:10 PM EST | Special Weather Statement | FFC | Dade | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.